Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 10, 2005, 3:40 PM EDT for Stark County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 3:40 PM EDT (19:40 UTC)
- Expired
- Jun 10, 2005, 4:33 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 101940
SVRCLE
OHC151-102030-
/O.NEW.KCLE.SV.W.0077.050610T1940Z-050610T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO
* UNTIL 430 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
LOUISVILLE...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLIANCE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4083 8121 4080 8129 4081 8131 4092 8138
4093 8140 4096 8140 4098 8135 4098 8109
4087 8109
$$2 follow-up statements
000
WWUS51 KCLE 102010
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT FRI JUN 10 2005
OHC151-102030-
/O.CON.KCLE.SV.W.0077.000000T0000Z-050610T2030Z/
STARK OH-
411 PM EDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR STARK
COUNTY...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR ALLIANCE...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIMAVILLE...
LAT...LON 4083 8121 4080 8129 4081 8131 4092 8138
4093 8140 4096 8140 4098 8135 4098 8109
4087 8109
$$000
WWUS51 KCLE 102033
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
433 PM EDT FRI JUN 10 2005
OHC151-102043-
/O.EXP.KCLE.SV.W.0077.000000T0000Z-050610T2030Z/
STARK OH-
433 PM EDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY WILL EXPIRE AT
430 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4083 8121 4080 8129 4081 8131 4092 8138
4093 8140 4096 8140 4098 8135 4098 8109
4087 8109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:20 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 10, 2:20 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 220 PM EDT FRI JUN 10 2005 .SHORT TERM (TONIGHT THRU MONDAY)... THE TROPICAL EXPRESS HAS ARRIVED AND WILL CONTINUE THROUGH THE WEEKEND. THE LATEST SURFACE MAPS SHOWS A SIMILAR PATTERN TO THE LAST FEW DAYS. THE LARGE RIDGE OVER THE EAST COAST CONTINUES TO DOMINATE THE WEATHER. MOST OF THE FORECAST AREA IS ON THE WEST SIDE OF THE RIDGE AND WE ARE EXPERIENCE A SOUTHERLY FLOW OVER THE AREA. SLOWLY THIS FLOW HAS ALLOWED THE DEWPOINTS TO CLIMB INTO THE UPPER 60S. THE 12Z SOUNDING AT DTX SHOWS DEEP MOISTURE TO 500 MB. BOTH SATELLITE AND RADAR CONTINUE TO SHOW DIURNAL CU AND THUNDERSTORMS DEVELOPING. THE COVERAGE THIS AFTERNOON APPEARS TO BE MORE THAN PREVIOUS AFTERNOONS. THIS IS LIKELY A RESULT OF THE DEEPER MOISTURE THAT HAS MOVED INTO THE REGION. THIS SOUTHERLY TROPICAL EXPRESS WILL CONTINUE THROUGH THE WEEKEND. A WRENCH IN THE WHOLE FORECAST IS THE MOVEMENT OF TROPICAL STORM ARLENE. THE MODELS HAVE BEEN FAIRLY CONSISTENT IN MOVING THE REMNANTS OF THE STORM ALONG THE WEST SIDE OF THE RIDGE AND INTO THE OHIO VALLEY. BASED ON THE CURRENT STRENGTH OF THE RIDGE...I SEE NO REASON TO ARGUE WITH THE MODELS. THE MOISTURE FROM THIS SYSTEM WILL BEGIN TO STREAM INTO THE OHIO VALLEY AS EARLY AS SUNDAY. THE MODELS DIFFER SLIGHTLY ON THE POSITION OF THE TROPICAL LOW ITSELF BUT MOST OF THE MODELS TRY TO CONVERGE ON A SOLUTION WHERE THE CENTER OF THE TROPICAL LOW WL REACH THE FORECAST AREA SOMETIME ON MONDAY. A UPPER LEVEL SYSTEM AND COLD FRONT WILL BE APPROACHING FROM THE WEST LATE MONDAY. THIS FRONT MAY INTERACT WITH THE TROPICAL MOISTURE AND WIDESPREAD RAIN AND THUNDER WILL BE LIKELY. ANYTIME WE HAVE A TROPICAL SYSTEM THE THOUGHT OF FLOODING CROSSES MY MIND. WITH THIS EVENT THE FORECAST AREA HAS BEEN VERY SO WIDESPREAD FLOODING IS NOT A MAJOR CONCERN. HOWEVER...WE WILL MOST LIKELY NEED TO BE CONCERNED WITH THE THREAT OF LOCALIZED FLASH FLOODING. PRECIPITABLE WATERS VALUES WILL BE VERY HIGH AND THE RAIN WILL COME FAST AND FURIOUS FROM THUNDERSTORMS AND THIS COULD FLOOD SOME LOCAL AREAS. THIS THREAT WILL NEED TO BE MONITORED THROUGH THE WEEKEND. I WL KEEP TEMPS ON THE HIGH END OF GUIDANCE FOR SAT AND NEAR GUIDANCE ON SUNDAY SINCE MORE WIDESPREAD PCPN ON SUN MAY ADJUST TEMPS DOWN A FEW DEGREES. && .LONG TERM (TUESDAY THROUGH FRIDAY)... BERMUDA HIGH OVER THE REGION SHOWS SIGN OF WEAKENING IN THE EXTENDED PERIOD. FOR THE EARLY PART OF THE EXTENDED WE WILL BE CONTENDING WITH THE REMNANTS OF TROPICAL STORM ARLENE AS IT MOVES ALONG THE WEST SIDE OF THE RIDGE. THE GFS CURRENTLY INDICATES THAT MOST OF THE DEEP MOISTURE ASSOCIATED WITH THE STORM SHOULD MOVE SLIGHTLY EAST OF THE FORECAST AREA...HOWEVER SOME OF THE MOISTURE WILL SPREAD OVER THE REGION MONDAY INTO TUESDAY. THE MODELS SHOW THE DEVELOPMENT OF AN UPPER LEVEL LOW ON TUESDAY. THIS UPPER LEVEL SYSTEM SHOULD DEEPEN AND MOVE OVER THE OHIO VALLEY BY MID WEEK. THE MODELS INDICATE THIS SYSTEM WILL CUT OFF OVER THE GREAT LAKES LATE IN THE WEEK. WE COULD BE IN FOR A COOL DOWN FOR THE MID PART OF NEXT WEEK. WITH THE AMOUNT OF MOISTURE THAT MOVES UP FROM THE TROPICAL SYSTEM AND THE UPPER LEVEL DYNAMICS FROM THE APPROACHING UPPER LEVEL SYSTEM...RAIN WILL BE A GOOD BET ON TUE INTO WED. WITH THE COOL UPPER LEVEL LOW OVER THE REGION...DIURNAL SHOWERS AND THUNDERSTORMS WILL BE OCCURRING THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION(18Z-18Z)... VERY MOIST AND UNSTABLE AIRMASS...HOWEVER NO REAL UPR SUPPORT FOR ORGANIZED CONVECTION OUTBREAK...HOWEVER RADAR SHOWS TSTM ACTIVITY SPREAD ACRS THE FCST AREA AT THIS TIME (1735Z). TSTMS TO DIMINISH AFT SUNSET. OVR NITE LOOK FOR MORE FOG/HAZE TO FORM DUE TO THE INCREASED MOISTURE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...GTG LONG TERM...GTG AVIATION...BC
Hazardous weather outlook, Jun 10, 4:47 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 447 AM EDT FRI JUN 10 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110847- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 447 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY. THERE IS THE POSSIBILITY THAT AN ISOLATED STORM OR TWO COULD REACH SEVERE LIMITS PRODUCING PENNY OR LARGER HAIL OR DAMAGING THUNDERSTORM WIND GUSTS. THE HEAT COULD CAUSE PROBLEMS FOR THOSE WITH DISORDERS THAT ARE AFFECTED BY THE HEAT AND HUMIDITY. TEMPERATURES ARE EXPECTED TO CLIMB TO AROUND 90 DEGREES WITH HEAT INDEX VALUES APPROACHING 100 DEGREES. .DAYS TWO THROUGH SEVEN... THERE WILL BE NO CHANGE IN THE WEATHER PATTERN THROUGH AT LEAST TUESDAY. THE HEAT WILL CONTINUE ALONG WITH A CHANCE FOR THUNDERSTORMS. SOME ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS. THE LATTER PART OF THE WEEK MAY SEE SOME RELIEF BUT CURRENT INDICATIONS ARE THE COLD FRONT WILL STALL WEST OF THE AREA AS THE BERMUDA HIGH STRENGTHENS. THIS COULD EXTEND THE HEAT AND HUMIDITY INTO THE LATTER PART OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM RELATED DAMAGE REPORTS...HAIL AND FLOODING REPORTS FROM THE THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 10, 12:24 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 63 min |
| Jun 10, 2:48 AM EDT | Severe Thunderstorm Warning | CLE | Lake | 57 min |
| Jun 10, 3:24 AM EDT | Special Marine Warning | CLE | 66 min | |
| Jun 10, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 38 min |
| Jun 10, 3:47 PM EDT | Flash Flood Warning | CLE | Marion | 3 hr |
| Jun 10, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 56 min |
| Jun 10, 4:06 PM EDT | Special Marine Warning | CLE | 54 min | |
| Jun 10, 4:12 PM EDT | Flash Flood Warning | CLE | Holmes | 3 hr |
| Jun 10, 4:42 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jun 10, 5:04 PM EDT | Flash Flood Warning | CLE | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.